Hail, Sargent
- When
- August 25, 6:08 PM CST
- Where
- Sargent County, Gwinner
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.233, -97.650
9 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Aug 25, 1:25 PM CST, 4 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 225 PM CDT WED AUG 25 2004 .DISCUSSION... SHORTWAVE AND ASSOCIATED LOW SLOWLY LIFTING TOWARDS REGION THIS AFTERNOON...AS CONVECTION HAS DEVELOPED ON LEADING EDGE OF INSTABILITY/MOISTURE GRADIENT. SOME CLEARING IS MOVING INTO SOUTHEAST ND...WITH THUNDERSTORMS DEVELOPING QUICKLY IN EASTERN SD NEAR WARM FRONT/DRYLINE INTERSECTION. MODELS IN PRETTY GOOD AGREEMENT OVERALL AND LIKE ETA INSTABILITY FIELDS SO WILL FOLLOW. FOR TONIGHT...ACTIVE CONVECTIVE EPISODE POSSIBLE AS STRONG SHORTWAVE IN CONJUNCTION WITH SFC BOUNDARY...COOL POOL ALOFT AND UPPER DIVERGENCE COMBINE FOR THUNDERSTORM DEVELOPMENT. MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WIND...WITH ISOLATED TORNADOES MAINLY IN SOUTHERN AREAS NORTH OF SURGING WARM FRONT...WHERE LOW LEVEL FLOW WILL BE BACKED YIELDING HIGH 0-3KM HELICITY/CAPE VALUES. UPPER LOW TAKES ON A NEGATIVE TILT AS SYSTEM SLOWLY MOVES NORTH AND EAST OVERNIGHT...SO HEAVY RAIN ALSO POSSIBLE. WILL MENTION SEVERE WORDING AND HEAVY RAIN IN ALL ZONES WITH LIKELY OR EVEN CATEGORICAL POPS. ON THURSDAY...UPPER LOW BECOMES STACKED OVER NORTHERN AREAS WITH CAPES STILL LINGERING MOST OF DAY. WITH OUTFLOW BOUNDARIES FROM EARLIER CONVECTION AND MAIN COLD FRONT STILL TO THE NORTHWEST...WILL CONTINUE THUNDER MENTION IN ALL AREAS. BY THURSDAY NIGHT...LOW DRIFTS EAST INTO ONTARIO AS STRONG 40KT WINDS PUSH IN AT 850MB BEHIND SYSTEM. THEREFORE EXPECT A WINDY NIGHT WITH SHOWERS IN DEFORMATION ZONE FOR MUCH OF AREA. ATMOSPHERE WILL BEGIN TO DRY OUT ON FRIDAY...EXCEPT IN FAR NORTHEAST WHERE A LOW POP FOR SHOWERS WILL BE MAINTAINED INTO EARLY AFTERNOON ON FRIDAY. TEMPS WILL FALL WELL BELOW NORMAL FOR HIGHS ON FRIDAY...WITH A WINDY DAY IN STORE. FOR SATURDAY...HIGH PRESSURE BUILDS IN AND EXPECT A DRY AND COOL DAY. TEMPS WILL WARM SOME FROM FRIDAY BUT STILL FALL SHORT OF AVERAGE TEMPS FOR THIS TIME OF YEAR. .LONG TERM...SUN THROUGH WED...MODELS ARE IN PRETTY GOOD AGREEMENT FOR THE EXTENDED FORECAST...WITH ZONAL FLOW PREDOMINATING AT 500MB. A SHORTWAVE MOVES THROUGH THE 500MB FLOW IN CONJUNCTION WITH A SURFACE FRONTAL PASSAGE ON SUN AFTERNOON. THEREFORE...ADDED A CHANCE FOR THUNDERSTORMS IN THE N HALF OF THE AREA. OTHERWISE...LEFT THE REMAINDER OF THE FORECAST DRY. WILL WAIT TO ADD PRECIPITATION TO THU (DAY 7) AT THIS TIME...AS WEATHER SYSTEMS ARE GENERALLY A LITTLE SLOWER ARRIVING. AS FAR AS TEMPS...REMAIN NEAR TO SLIGHTLY BELOW NORMAL FOR ALL OF THE EXTENDED FORECAST. & .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && KELLENBENZ/NG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 945 AM CDT WED AUG 25 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-251700- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 945 AM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE REGION. THE MAIN THREAT FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE IN SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND EVENING. THE GREATEST RISK FOR SEVERE WEATHER SHOULD BE FROM 2 PM UNTIL MIDNIGHT. IN ADDITION...LOCALIZED HEAVY RAIN IS POSSIBLE THIS AFTERNOON AND TONIGHT FROM THUNDERSTORMS. A TROUGH OF LOW PRESSURE MOVING EAST INTO AN UNSTABLE AIRMASS IN PLACE OVER THE AREA WILL HELP TO INDUCE THUNDERSTORM DEVELOPMENT ESPECIALLY TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LINGERING THUNDERSTORM THREAT WILL CONTINUE INTO THURSDAY AND THURSDAY EVENING. NONE OF THE STORMS ARE EXPECTED TO BE SEVERE. THE THUNDERSTORMS SHOULD TRANSITION MORE INTO RAIN SHOWERS LATE THURSDAY NIGHT AS THE TROUGH OF LOW PRESSURE BEGINS TO LIFT NORTHEAST OUT OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. BERG/KELLENBENZ
The national radar mosaic for the moment the first event began.
9 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421037, 5421038, 5421039, 5421035, 5421040, 5421036, 5421041, 5421042, 5421043.